# SDR 0402049877

- Difficulty date: November 20, 2004
- Submitted: November 24, 2004
- Operation: Air carrier
- Aircraft: N786NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48148
- Aircraft time: 57,043 hours, 52,032 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Switch
- Condition: Failed
- Location: Elevator
- Stage of operation: CL
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

THE CREW REPORTED, THE AIRCRAFT FEELING VERY HEAVY ON THE CONTROLS THAT IT TOOK EXCESSIVE BACK PRESSURE TO CONTINUE TO CLIMB AFTER TAKEOFF.  THE 'ELEVATOR POWER ON' LIGHT ILLUMINATED AT THE SAME TIME AND REMAINED ILLUMINATED UNTIL 10,000 FT.  COMPLIED WITH COM PROCEDURES AND THE CREW RETURNED THE AIRCRAFT TO A NORMAL SAFE LANDING BACK AT ATL.  MAINTENANCE FOUND THE ELEVATOR POWER SWITCH BAD AND REPLACED IT.  ALSO, CHECKED THE ELEVATOR, TAB, BOOST ACTUATOR SYSTEM, FOLLOW-UP MECHANISM, AND THE LOAD FEEL SPRING.  ALL COMPONENTS CHECKED GOOD AND THE AIRCRAFT RETURNED TO SERVICE.
